Forums


Treatment

Treatment side effects worse than my MS

  • By karen

    I’m having a dilemma. Since my diagnosis in 2001, I have tried rebif, Avonex, Copaxone, and tecfidera. Each medicine gave me awful side effects that made me feel awful, not want to leave my bed, go to work etc. Tecfidera made me sweat all night and random flushing and I felt awful. I am fortunate to only have 3 active lesions and very little changes in the 10 years.

    What do you do when the treatment drugs make you feel so awful? I know I have MS and I listen to my body. I am able to live a pretty normal life, unless I take the meds. Then I end up in bed all the time with migraines and sick feeling, fatigue and exhaustion.

    I’m worried about progression in the future but want to live life while I can.

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi Karen! While we cannot provide medical advice, for your safety, it sounds like you may already know what the best answer is for you. Most of our members have to trade off between potential medication side effects and an improved quality of life. Since you don’t have that particular dilemma, it seems to come down to a different question — do you want a better quality of life now or do you want serious side effects and the possible increased length/quality of life in the future? It’s definitely not an EASY question to answer and in the end, only you can decide what’s right for you and your life. Have you discussed this with your physician? Maybe he/she can give you some insight on what type of progression you may be looking at in both the near and distant future. I appreciate your willingness to bring your thoughts here to this forum and I hope other members have some insight they can share. But whatever you decide, I hope you have peace and confidence in your decision. Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply